Kansas, 2008

Hail in Kansas, May 1, 2008

May 1, 2008 · NWS EAX · 13 events in 3 counties and zones

Scattered severe thunderstorms, associated with a dry line, moved|across extreme eastern Kansas, during the later afternoon and early |evening hours of May 1, 2008. Large hail was reported at many locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Scattered severe thunderstorms, associated with a dry line, moved|across extreme eastern Kansas, during the later afternoon and early |evening hours of May 1, 2008. Large hail was reported at many locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 1, 4:10 PM CST, 30 minutes earlier.

Area forecast discussion, May 1, 4:10 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CDT FRI MAY 1 2008

...SEVERE WEATHER POSSIBLE LATE THIS EVENING AND INTO THE MORNING
HOURS OF FRIDAY...

.DISCUSSION...
...MESOSCALE DISCUSSION...

WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN
MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA
NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING
WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED
JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING
TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE
AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS
OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S
AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH
WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING
FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL
STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH
TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40
KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT
WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT
RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ
IN THE 25K FT RANGE.  VILS AROUND 50 WOULD ALSO POINT TO 1 INCH
HAIL.

DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK
TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING
IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH
CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS
TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL
DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL
POSSIBLE INTO THE AREA OVERNIGHT.

PC

&&

.PREV DISCUSSION...
/419 PM CDT FRI MAY 1 2008/
MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT
AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING.
TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE
SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE
RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S
ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG
THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE
REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE
WIND ADVISORY.

A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR.
MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND
MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE
BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE
REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO
EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE
MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST
THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH
A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z.
THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX
WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER
TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE
COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE
SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE
LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z
COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY.

THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL
CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO
PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL
BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY
EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE
DRYLINE LATER TONIGHT.

AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER
VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST
KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS
AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON.
ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD
NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH
AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS
WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO
EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS
THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE
THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT.

THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA
TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF
CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME
CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT
PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL
MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY.
HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT
AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO
BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS.

NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH
COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES
FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING
SYSTEM.

STOFLET

LONG RANGE (SUNDAY-THURSDAY)...

EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL
RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT
LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM
QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING
LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW
REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS
STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR
IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN
THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS.  GIVEN
EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON
PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME
PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY.
THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER
POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR
SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK.

AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO
SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL
NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH
TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO
MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY
TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY
TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE
SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL
LIMIT THE EXTEND OF WARM-UP.  OVERALL..USED A BLEND OF GRIDDED MOS
AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON
MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER
TEMPERATURES A CATEGORY.

24

&&

.AVIATION...

/ISSUED 1237 PM CDT THU MAY 1 2008/
INCREASING PRESSURE GRADIENT ACROSS EASTERN KANSAS AND WESTERN
MISSOURI WITH SURFACE LOW IN EASTERN NEBRASKA THIS AFTERNOON WILL
KEEP STRONG WINDS ACROSS TAF SITES THROUGH THE AFTERNOON HOURS. THIS
GRADIENT SHOULD SLACKEN TOWARD EVENING AS INITIAL SURFACE WAVE LIFTS
FURTHER AWAY FROM THE REGION. BY THAT TIME EXPECT TO SEE A SECOND
SURFACE LOW DEVELOPING IN CENTRAL KANSAS ASSOCIATED WITH UPPER SHORT
WAVE EMERGING OUT OF COLORADO. THIS LOW AND ITS ATTENDANT COLD FRONT
SHOULD INITIATE STORMS IN KANSAS THAT WILL BUILD INTO TAF SITES
OVERNIGHT. WILL PUT PROB30 GROUP IN FOR THE LATE EVENING HOURS FOR
THE KANSAS CITY SITES AS THERE IS SOME UNCERTAINTY ON JUST HOW FAR
EAST THIS FRONT WILL BE BY THAT TIME. MOST LIKELY SCENARIO WILL BE
FOR STORMS NOT TO MAKE IT INTO TAF SITES UNTIL AFTER MIDNIGHT WITH
APPROACHING DYNAMICS OF THE MAIN SHORT WAVE.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 1, 12:04 PM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT THU MAY 1 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS
DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR
MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST
OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL
HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED
TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS.
THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE
TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM
SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER
STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE
SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP
NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL
AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW
MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE
THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO
PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING
ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE
EXPERIENCED RECENT FLOODING.

ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE
SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED
PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND
OUTLOOKS AS THIS SITUATION EVOLVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT
TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE
WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD
SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE
WEATHER AND FLOODING RAINS.

THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF
THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE
SOUTHWEST UNITED STATES.  THOUGH THE THREAT WILL RETURN AS EARLY AS
LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE
WEDNESDAY-THURSDAY TIMEFRAME.  AT THIS TIME...THERE REMAINS SOME
DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL
DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE
PRIMARY THREAT FROM THE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS
EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE
LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED
FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI.

PC

In the hours before

Special weather statement, May 1, 4:23 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT THU MAY 1 2008

KSZ025-103-MOZ028-012300-
ATCHISON-LEAVENWORTH-PLATTE-
523 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
PLATTE AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 600 PM CDT...

AT 521 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES NORTHWEST OF TONGANOXIE...MOVING NORTHEAST AT 34 MPH.

PEOPLE IN ATCHISON...LEAVENWORTH AND PLATTE COUNTIES...INCLUDING THE
CITIES OF EASTON AND WESTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE

The radar

The Pleasant Hill radar (KEAX), 85 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, Leavenworth

When
May 1, 4:40 PM CST
Where
Leavenworth County, 4.28 mi W of Leavenworth
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.320, -95.000

Hail, Leavenworth

When
May 1, 5:02 PM CST
Where
Leavenworth County, 2.07 mi N of Reno
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.080, -95.120

Hail, Leavenworth

When
May 1, 5:05 PM CST
Where
Leavenworth County, 1.38 mi S of Tonganoxie
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.100, -95.080

Hail, Leavenworth

When
May 1, 5:11 PM CST
Where
Leavenworth County, 0.87 mi SE of Tonganoxie
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
39.110, -95.070

Hail, Leavenworth

When
May 1, 5:21 PM CST
Where
Leavenworth County, 5.39 mi W of Lansing
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.260, -95.000

Hail, Johnson

When
May 1, 5:33 PM CST
Where
Johnson County, 1.28 mi WSW of Cedar
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.970, -94.950

Hail, Leavenworth

When
May 1, 5:45 PM CST
Where
Leavenworth County, 3.5 mi N of Loring
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.070, -94.930

Hail, Johnson

When
May 1, 6:43 PM CST
Where
Johnson County, 0.69 mi S of Gardner
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.810, -94.930

Hail, Johnson

When
May 1, 6:45 PM CST
Where
Johnson County, 0.54 mi W of Provence Vlg
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.870, -94.840

Hail, Johnson

When
May 1, 6:51 PM CST
Where
Johnson County, 1.28 mi ESE of Gardner
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.810, -94.910

Hail, Johnson

When
May 1, 6:56 PM CST
Where
Johnson County, 0.69 mi S of Gardner
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.810, -94.930

Hail, Johnson

When
May 1, 7:13 PM CST
Where
Johnson County, 1.61 mi W of Stilwell Hillside Ar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.820, -94.650

Hail, Linn

When
May 1, 9:55 PM CST
Where
Linn County, 0.88 mi NE of Blue Mound
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.090, -95.010

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96994, 96995, 96996, 96997, 96998, 96999, 97000, 97002, 97003, 97004, 97005, 97006, 97007.